Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Green Bay, WI

August 7, 2019Outagamie County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2019, 7:38 PM CDT for Outagamie County, Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 7:38 PM CDT (00:38 UTC)
Expired
Aug 7, 2019, 8:45 PM CDT
In force
67 min
Issued by
NWS Green Bay, WI

County Outagamie County, WI

The radar

The Green Bay radar (KGRB), 34 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

935 
WWUS83 KGRB 080038
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
738 PM CDT Wed Aug 7 2019
 
WIZ038-080145-
Outagamie WI-
738 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUTAGAMIE COUNTY UNTIL
845 PM CDT...

At 737 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Black Creek to near New
London. Movement was southeast at 35 mph.

Half inch hail and wind gusts up to 40 mph will be possible with 
these storms.

Locations impacted include...
New London, Black Creek, Oneida, Seymour, Shiocton, Twelve Corners,
Five Corners, Sugar Bush, Binghamton and Wolf River Bottoms Wildlife
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4440 8874 4446 8874 4454 8870 4454 8819
      4450 8819 4439 8842
TIME...MOT...LOC 0037Z 295DEG 33KT 4451 8858 4441 8864 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:51 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 7, 6:51 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
651 PM CDT Wed Aug 7 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 157 PM CDT Wed Aug 7 2019

The latest RAP analysis and satellite/radar imagery show a cold
front moving to the southeast over far northwest Wisconsin early
this afternoon. A few storms popped over northern WI by late
morning, in a region of low level moisture convergence, and
quickly became near severe. Instability has been slowly growing
ahead of the front, with mixed layer capes exceeding 1200 j/kg.
Effective shears are highest over western WI, but 25 to 30 kts of
deep layer shear will be supportive of strong to severe storms
developing along the front this afternoon. High resolution
guidance indicates thunderstorms growing upscale across north-
central initially, before spreading southeast into the Fox Valley
around 5-6 pm. Damaging winds and large hail will be the main
threats with the strongest storms. Forecast concerns mainly
revolve around the severe thunderstorm threat into this evening.

Tonight...The cold front will be moving southeast across northeast
WI in the evening, exiting over northern Lake Michigan and
southern WI around 10 pm. Instability will be weakening rather
quickly after around 7 pm, so think the threats from the strongest
storms will mainly become strong damaging winds over northeast WI
until the storms exit. Clouds will decrease thereafter, as
northwest winds gradually push in cooler and drier air. Lows
ranging from near 50 in the northwoods to the low 60s over east-
central WI.

Thursday...The region will be on the southern periphery of
troughing centered over northern Ontario. Models project ample dry
air in the mid to upper levels, with an inversion present in the
800-700mb layer. Should have enough moisture in the low levels
after the recent rains for some flat fair weather cu popping with
the heat of the day. Cooler highs ranging through the 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 157 PM CDT Wed Aug 7 2019

Dry conditions are expected Thursday night through Friday night as
surface high pressure slides across the Great Lakes and upper
ridging works into the northern Plains. Mostly clear skies, a dry
air mass and light winds will provide for a couple cool nights,
especially in the typical cold spots of central and north central
WI, where 40s are expected. Mostly sunny skies are expected on
Friday with highs in the 70s to around 80, which is slightly below
normal for this time of year.

Dry weather should continue into Saturday morning as the surface
high will slide east of the region. By Saturday afternoon, weak
pieces of shortwave energy will move from the northern Plains into
the Great Lakes. Still some uncertainty on location and timing as
these features are tough to pin down, especially this far out.
Chance or slight chance POPs seems reasonable from Saturday
afternoon/evening into Sunday morning. Model disagreement
continues from Sunday into early next week, with the
location/timing of shortwaves, boundaries, and possible complexes
of storms. Overall, temps look to be near or slightly below normal
through the period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 651 PM CDT Wed Aug 7 2019

Widespread showers and thunderstorms will continue through around
02Z/03Z before ending from the northwest. Some of these could
remain strong or severe before winding down by mid to late
evening. Winds will shift to the west and northwest behind a cold
front by early evening . Good flying weather is expected
thereafter with relatively light winds and fair weather clouds
popping across the area by late Wednesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Lakeshore Flood Advisory until 9 PM CDT this evening for WIZ039.
&&

SHORT TERM.....MPC
LONG TERM......Bersch
AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
203 PM CDT Wed Aug 7 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
203 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight risk of severe thunderstorms with damaging
winds and large hail through the end of the evening. Heavy
rainfall could also lead to localized urban flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms at times from Saturday
afternoon through next Tuesday. It is too early to determine
if any of the storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated, especially this afternoon
into this evening. Spotters are requested to report wind gusts
over 40 mph, wind damage, hail over a half inch in diameter,
and heavy rainfall or flooding.

LMZ521-522-541>543-081915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
203 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms with strong winds and hail may pose a serious
risk for mariners through the evening. Small craft should
exercise caution this afternoon due to gusty southwest winds.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms may pose a risk to mariners at times from Saturday
night into early next week.

MPC

In the hours before

Special weather statement, Aug 7, 7:16 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
716 PM CDT Wed Aug 7 2019

WIZ035>037-045-048-080115-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
716 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 815 PM CDT...

At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of New London to 8 miles
northwest of Necedah. Movement was southeast at 40 mph.

Half inch hail, wind gusts up to 50 mph, and few funnel clouds will
be possible with these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Berlin,
Redgranite, Whiting, Amherst, Pittsville and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4439 9032 4467 8883 4392 8884 4391 8884
      4390 8889 4398 8889 4398 8960 4425 8960
      4425 9026 4431 9032
TIME...MOT...LOC 0015Z 308DEG 33KT 4449 8891 4414 9014

MPC
Local storm report, Aug 7, 7:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLOOD            GREEN BAY               44.51N 88.00W
08/07/2019                   BROWN              WI   NWS EMPLOYEE

            2 FEET OF STANDING WATER AT INTERSECTION OF MILITARY AND
            SHAWANO IN GREEN BAY

&&

TIMK
Local storm report, Aug 7, 7:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             3 E GREEN BAY           44.50N 87.94W
08/07/2019  M0.88 INCH       BROWN              WI   PUBLIC

&&
Local storm report, Aug 7, 7:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             APPLETON                44.26N 88.40W
08/07/2019  E1.00 INCH       OUTAGAMIE          WI   PUBLIC

0705 PM     HAIL             APPLETON                44.26N 88.40W
08/07/2019  E1.00 INCH       OUTAGAMIE          WI   PUBLIC

            FROM SOCIAL MEDIA

&&

BERSCH
Local storm report, Aug 7, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 W LUXEMBURG           44.54N 87.71W
08/07/2019                   KEWAUNEE           WI   LAW ENFORCEMENT

            COUPLE SMALL TREES AND SOME BRANCHES DOWN AT HWY 54 AND
            H. TIME ESTIMATED BY RADAR.

&&

TIMK
Special weather statement, Aug 7, 7:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
738 PM CDT Wed Aug 7 2019

WIZ038-080145-
Outagamie WI-
738 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUTAGAMIE COUNTY UNTIL
845 PM CDT...

At 737 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Black Creek to near New
London. Movement was southeast at 35 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
these storms.

Locations impacted include...
New London, Black Creek, Oneida, Seymour, Shiocton, Twelve Corners,
Five Corners, Sugar Bush, Binghamton and Wolf River Bottoms Wildlife
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4440 8874 4446 8874 4454 8870 4454 8819
      4450 8819 4439 8842
TIME...MOT...LOC 0037Z 295DEG 33KT 4451 8858 4441 8864

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:01 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee, Outagamie46 min
Aug 7, 7:12 PM CDTSpecial Weather StatementGRBCalumet, Winnebago63 min
Aug 7, 7:16 PM CDTSpecial Weather StatementGRBPortage, Waupaca, Waushara59 min
Aug 7, 7:22 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Outagamie38 min
Aug 7, 7:26 PM CDTSpecial Marine WarningGRB64 min
Aug 7, 7:42 PM CDTAreal Flood WarningGRBBrown, Kewaunee, Outagamie3 hr
Aug 7, 7:47 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Aug 7, 8:01 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc, Winnebago59 min
Aug 7, 8:26 PM CDTSpecial Marine WarningGRB64 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.